Alert archive / North Carolina / Marine Weather Statements in 2007
Marine Weather Statement 21, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this marine weather statement at Jun 30, 2007, 1:37 PM EDT. It was in force for 53 min.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2007, 1:37 PM EDT (17:37 UTC)
- Expired
- Jun 30, 2007, 2:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Counties, with a storm outline in the text
The radar
The Morehead City radar (KMHX), 165 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 FZUS72 KMHX 301739 MWSMHX MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 137 PM EDT SAT JUN 30 2007 AMZ135-150-152-301830- /X.NEW.KMHX.MA.S.0021.070630T1737Z-070630T1830Z/ 137 PM EDT SAT JUN 30 2007 ...STRONG THUNDERSTORMS OVER THE NORTHERN COASTAL WATERS... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS...PRODUCING STRONG WINDS UP TO 30 KNOTS...NEAR OREGON INLET...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL CONTINUE NEAR... NORTHERN PAMLICO SOUND AND OREGON INLET THROUGH 200 PM EDT... MARINERS CAN EXPECT GUSTY WINDS...LOCALLY HIGHER WAVES...AND LIGHTNING STRIKES. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY UNTIL THIS STORM PASSES. LAT...LON 3583 7573 3565 7573 3561 7518 3588 7519 $$ 5
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this marine weather statement went out at Jun 30, 9:50 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 30, 9:50 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 950 AM EDT SAT JUN 30 2007 .SYNOPSIS... A COLD FRONT WILL SLOWLY SAG S INTO EASTERN NORTH CAROLINA TODAY THEN MOVE S OF THE REGION ON SUN. HIGH PRES WILL BUILD IN FROM THE N MON AND SLIDE OFFSHORE TUE AND WED. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MODIFIED 12Z SOUNDING IS VERY SIMILAR TO YESTERDAY WITH CAPES AOA 2500 THIS AFTN AS TEMPS CLIMB TO NEAR 90. UPDATED TO DECREASE CLOUDS AND LOWER POPS THRU REMAINDER OF THE MORNING THEN KEPT LIKELY POPS THIS AFTN AS TSRA WILL LIKELY RAPIDLY DVLP AGAIN. APPEARS DVLPMENT MAY BE A BIT FURTHER S TDY GIVEN FRONT JUST TO THE N SO EVEN S CST MAY SEE SOME ACTVTY LATER TDY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/... SCT-NMRS CONVECTION CONTS INTO THE EVE HOURS AS CDFNT LAYS ACRS THE AREA. CONVECTION WILL DMNSH IN INTENSITY WITH LOSS OF DAYTIME HTG. WILL KEEP CHC POPS IN FOR THE OVERNIGHT PD WITH FNT INVOF. LOWS MID 60S N BHND FNT TO LWR AND MID 70S S OF FNT. FRONT FINALLY DROPS S OF REGION LATE SUN. KEPT HIGH CHC POPS SRN TIER WITH SLGT CHC NRN MOST OF SUN UNTIL DRIER AIR WORKS IN LATE. TEMPS COOLER ON SUN WITH HIGH TEMPS FROM THE MID 80S INLAND AND NR 80 CSTL SXNS. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... DRY WEATHER EXPECTED SUN NIGHT THROUGH WED AS HIGH PRES BUILDS S AND EVENTUALLY OFFSHORE. NEXT SHOT OF PRECIP WL BE LATER THU AND FRI AS NEXT FRONT APPROACHES. COOLER WITH LESS HUMIDITY MON AND TUE THEN AS HIGH SLIDES OFFSHORE TEMPS WILL RETURN TO NEAR NORMAL WITH INCREASING HUMIDITY MID AND LATE IN THE WEEK. && .AVIATION /07Z SATURDAY THROUGH WEDNESDAY/... SCT-BKN STCU RESULTING IN MVFR CIGS AT TIMES WILL AFFECT AREA TERMINALS THROUGH THE LATE MORNING HOURS THEN VFR EXPECTED THROUGH EARLY AFTERNOON WITH LIGHT SW WINDS. A FRONTAL BOUNDARY WILL SAG SLOWLY SOUTH ACROSS THE TERMINALS LATER TONIGHT INTO SUN MORNING. SCT-NMRS STRONG CONVECTION LIKELY TO DEVELOP AFT 18Z AND CONTINUE THROUGH THE LATE AFTERNOON HOURS SOUTH OF THE FRONT AS AIRMASS IS QUITE UNSTABLE. MVFR/IFR CONDITIONS WILL OCCUR IN HEAVIEST CONVECTION ALONG WITH CONVECTION WIND GUSTS AROUND 50 KT POSSIBLE. SCT SHRA AND ISOLD TSRA EXPECTED TO LINGER AFT 00Z. FROPA EXPECTED BETWEEN 12Z-15Z SUN WITH LIGHT N-NE WINDS FOLLOWING FRONTAL PASSAGE. && .MARINE... FRONTAL BOUNDARY UP OVER SOUTHEASTERN VIRGINIA WILL MAKE VERY SLOW PROGRESS SOUTH TODAY AS SW WINDS 10 TO 15 KTS CONTINUE WITH SEAS GENERALLY IN THE 3 TO 5 FT RANGE. HAVE DROPPED SMALL CRAFT ADVISORY FOR OREGON INLET TO OCRACOKE LEG...GIVEN THE FACT THAT SEAS HAVE DROPPED BELOW SCA CRITERIA FOR SEVERAL HOURS NOW. FRONT SHOULD REACH NRN COASTAL WATERS SUNDAY AFTERNOON AND PUSH SOUTH OF THE AREA MONDAY. NAM12 A LITTLE STRONG WITH THE SURGE BEHIND THE FRONT SUNDAY NIGHT INTO MONDAY...BUT GIVEN THE FACT THAT A PIECE OF THE MAIN SFC HIGH BREAKS OFF AND MOVES INTO THE DELMARVA PENINSULA...WILL TEND TOWARD THE WEAKER GFS WIND FIELDS AND WILL CAP SUNDAY NIGHT/MONDAY WINDS AT 20 KT FOR NOW. WAVEWATCH GUIDANCE GENERALLY ACCEPTED FOR WAVEHEIGHTS. .RIP CURRENTS...COMBINATION OF HIGH ASTRONOMICAL TIDES AND SOME LONG PERIOD SWELL COMPONENT...LEADS TO A MODERATE THREAT OF RIP CURRENTS ON AREA BEACHES TODAY. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...JAC NEAR TERM...RF SHORT TERM...RF LONG TERM...CTC AVIATION...JW MARINE...CTC
Hazardous weather outlook, Jun 30, 4:52 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 452 AM EDT SAT JUN 30 2007 NCZ029-044>047-079>081-090>095-098-103-104-010900- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 452 AM EDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. A FEW STORMS COULD BE SEVERE PRODUCING DAMAGING WIND GUSTS. THERE IS A MODERATE THREAT OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:01 PM EDT | Marine Weather Statement | MHX | 59 min | |
| Jun 30, 4:09 PM EDT | Marine Weather Statement | MHX | 2 hr |
Nearby
Marine Weather Statements in North Carolina, 2007Every marine weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.